Alert archive / Oregon / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Medford, OR
NWS Medford, OR issued this flash flood warning at Apr 27, 2005, 4:48 PM PDT for Josephine County, Oregon. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2005, 4:48 PM PDT (23:48 UTC)
- Expired
- Apr 27, 2005, 6:15 PM PDT
- In force
- 87 min
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
County Josephine County, OR
The radar
The Medford radar (KMAX), 78 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KMFR 272351 FFWMFR ORC033-280115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEDFORD OR 448 PM PDT WED APR 27 2005 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN JOSEPHINE COUNTY IN SOUTHWEST OREGON THIS INCLUDES THE CITY OF GRANTS PASS * UNTIL 615 PM PDT * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOLF CREEK...MERLIN AND SUNNY VALLEY. ADDITIONAL RAINFALL AMOUNTS OF OVER TWO INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LOCALIZED MUD SLIDES ARE ALSO POSSIBLE WITH THE VERY HEAVY RAINFALL. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEDFORD. LAT...LON 4271 12324 4270 12349 4244 12358 4241 12323 $$ SVEN
2 follow-up statements
000 RWUS32 KMFR 280037 FFSMFR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 535 PM PDT WED APR 27 2005 ORC033-280115- JOSEPHINE OR- 535 PM PDT WED APR 27 2005 ...A FLASH FLOOD WARNING FOR EXCESSIVE RAIN CONTINUES UNTIL 615 PM PDT FOR NORTHEASTERN JOSEPHINE COUNTY... AT 528 PM PDT A CLUSTER OF THUNDERSTORMS CONTINUE TO PRODUCE HEAVY RAINFALL AND SMALL HAIL OVER NORTHEAST JOSEPHINE COUNTY. AT 515 PM PDT LAW ENFORCEMENT REPORTED NUMEROUS AREAS OF FLOODING...INCLUDING FLOODING OF A DAY CARE CENTER IN GRANTS PASS. NUMEROUS REPORTS OF MINOR MUD SLIDES HAVE ALSO BEEN REPORTED ACROSS THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE IN THE WARNED AREA. AFFECTED LOCATIONS INCLUDE GRANTS PASS...MERLIN AND SUNNY VALLEY. LAT...LON 4271 12324 4270 12349 4244 12358 4241 12323 $$ SVEN
000 RWUS32 KMFR 280121 FFSMFR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 614 PM PDT WED APR 27 2005 ORC033-280123- JOSEPHINE OR- 614 PM PDT WED APR 27 2005 ...A FLASH FLOOD WARNING FOR EXCESSIVE RAIN FOR NORTHEASTERN JOSEPHINE COUNTY HAS EXPIRED... AT 614 PM PDT... AFFECTED LOCATIONS INCLUDE GRANTS PASS...MERLIN AND SUNNY VALLEY. THE HEAVY RAIN THAT PRODUCED FLASH FLOODING AND LOCAL MUD SLIDES HAS DECREASED AND MOVED INTO SOUTHERN DOUGLAS COUNTY. RAIN SHOWERS WITH AN OCCASIONAL CLAP OF THUNDER WILL CONTINUE OVER THE NEXT SEVERAL HOURS WITH AROUND A HALF OF AN INCH OF ADDITIONAL RAINFALL POSSIBLE. THE HEAVY RAIN HAS CAUSED MINOR MUD SLIDES AND SEVERAL ACCIDENTS AS WELL AS FLOODING. IF YOU DO NOT NEED TO TRAVEL IT WOULD BE ADVISABLE TO DELAY TRAVEL PLANS UNTIL THE EFFECTS OF THE FLOODING CAN BE CLEARED. LAT...LON 4271 12324 4270 12349 4244 12358 4241 12323 $$ SVEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 3:15 PM PDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 27, 3:15 PM PDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 315 PM PDT WED APR 27 2005 .DISCUSSION... SATELLITE/RADAR SHOWING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS FORMING OVER MOUNTAIN RIDGES IN OUR FORECAST AREA AND DRIFTING OVER NEARBY VALLEYS. THESE STORMS OVER THE MOUNTAINS SHOULD CONTINUE FOR THE NEXT SEVERAL HOURS AND GRADUALLY DIE OFF AFTER SUNDOWN. THE UPPER LEVEL FLOW SHIFTS FROM SOUTHEAST TO NORTH TONIGHT AND SHOWERY PRECIP WILL TRANSITION INTO AREAS OF STRATIFIED RAIN OVERNIGHT. AFTER THE UPPER LOW PARKED OFF THE WEST COAST MOVES INLAND THURSDAY AFTERNOON WE RETURN TO A MORE NORMAL WEATHER REGIME WITH WESTERLY FLOW ALOFT. MODEL GUIDANCE INDICATES A FLAT ZONAL PATTERN LIKE THIS WILL ALLOW SEVERAL WEAK IMPULSES TO MOVE QUICKLY THROUGH THE PAC NW THIS WEEKEND. WILL MAINTAIN MINIMAL POPS THROUGH EXTENDED PORTION OF THE FORECAST. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. && ALSO VISIT THE NWS ON THE WEB AT WEATHER.GOV/MEDFORD
Nearby
Flash Flood Warnings in Oregon, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.